MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: product evaluation found that the lens was returned dry in a cartridge case.Visual inspection found white and clear residue on lens surface and a piece of haptic missing.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a micl12.6, -6.5 diopter, implantable collamer lens in the patient's eye on (b)(6) 2017.During insertion, the lens inverted and rotated.The surgeon had to enlarge the incision to explant the lens.The lens was intraoperatively exchanged with a back-up lens and it was successful.The patient is currently fine.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7114231
Report Number2023826-2017-01837
Device Sequence Number1156083
Product Code MTA
UDI-Device Identifier00841542102957
UDI-Public00841542102957
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/31/2019
Device Model NumberMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2017
Initial Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45; FOAM TIP PLUNGER; INJECTOR MODEL: MSI-PF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR